MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER DEVICE (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER DEVICE (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced fractive surprise the lens was replaced, and this resolved the problem.Cause of the event was the unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.In addition, it has been noted that the surgeon selected a shorter lens than that initially suggested by ocos.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
Secondary surgical intervention to remove/replace the lens is identified in the labeling as a known potential adverse event following icl implantation.H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Claim#(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a refractive surprise.In a separate visit the lens was exchanged with a different toric model, same length, weaker power and the problem was resolved.The cause of the event was reported as unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.D4.- "(b)(4)" udi related data quality updates only.H11- manufacturer narrative: "each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter." should be added.Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on product.Visual inspection found haptic broken.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER DEVICE (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19989164
Report Number2023826-2024-03305
Device Sequence Number18233479
Product Code QCB
UDI-Device Identifier00840311322770
UDI-Public00840311322770
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT#1714269; FOAM TIP PLUNGER (FTP), LOT#1719064; INJECTOR MODEL: MSI-PF, LOT#1584323
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexUnknown